Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 115, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 17, 2007, 4:42 PM EDT for Ashland County, Richland County, Ohio. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2007, 4:42 PM EDT (20:42 UTC)
- Expired
- Jun 17, 2007, 5:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Ashland County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 86 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 4:45 PM EDT | HAIL 0.75 | 7 E Mansfield, OH | |
| Jun 17, 4:55 PM EDT | HAIL 0.88 | Mifflin, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 172042
SVRCLE
OHC005-139-172115-
/O.NEW.KCLE.SV.W.0115.070617T2042Z-070617T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
442 PM EDT SUN JUN 17 2007
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHLAND COUNTY IN NORTH CENTRAL OHIO
RICHLAND COUNTY IN NORTH CENTRAL OHIO
* UNTIL 515 PM EDT
* AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
EAST OF MANSFIELD...AND MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ASHLAND...HAYESVILLE AND LOUDONVILLE
LAT...LON 4094 8266 4072 8263 4072 8233 4057 8232
4058 8222 4067 8224 4068 8213 4088 8213
$$
ABE2 follow-up statements
000
WWUS51 KCLE 172054
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
454 PM EDT SUN JUN 17 2007
OHC005-139-172115-
/O.CON.KCLE.SV.W.0115.000000T0000Z-070617T2115Z/
ASHLAND OH-RICHLAND OH-
454 PM EDT SUN JUN 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL RICHLAND AND SOUTHERN ASHLAND COUNTIES...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MIFFLIN...OR ABOUT 8 MILES SOUTH OF ASHLAND...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAYESVILLE...LOUDONVILLE AND JEROMESVILLE
LAT...LON 4094 8266 4072 8263 4072 8233 4057 8232
4058 8222 4067 8224 4068 8213 4088 8213
$$000
WWUS51 KCLE 172114
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
512 PM EDT SUN JUN 17 2007
OHC005-139-172122-
/O.EXP.KCLE.SV.W.0115.000000T0000Z-070617T2115Z/
ASHLAND OH-RICHLAND OH-
512 PM EDT SUN JUN 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RICHLAND AND SOUTHERN
ASHLAND COUNTIES EXPIRES AT 515 PM EDT...
THE SEVERE THUNDERSTORM WARNING FOR RICHLAND AND ASHLAND COUNTIES
WILL EXPIRE AT 515 PM. THERE REPORTS OF NICKEL SIZE HAIL WITH
THIS STORM.
LAT...LON 4094 8266 4072 8263 4072 8233 4057 8232
4058 8222 4067 8224 4068 8213 4088 8213
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:46 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 17, 2:46 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 246 PM EDT SUN JUN 17 2007 .SYNOPSIS... COLD FRONT OVER EXTREME NORTHERN OHIO WILL MOVE SOUTH AND STALL ACROSS SOUTHERN OHIO AND SOUTHERN PENNSYLVANIA TONIGHT. HIGH PRESSURE WILL QUICKLY MOVE ACROSS THE AREA TONIGHT AND THE FRONT WILL MOVE BACK NORTH AS A WARM FRONT MONDAY. A COLD FRONT WILL SWEEP EAST THROUGH THE REGION TUESDAY AFTERNOON FOLLOWED BY HIGH PRESSURE TUESDAY NIGHT INTO WEDNESDAY NIGHT. ANOTHER COLD FRONT CAN BE EXPECTED FOR THURSDAY AFTERNOON FOLLOWED AGAIN BY HIGH PRESSURE INTO SATURDAY. A FRONT WILL BE SOUTH OF THE AREA SATURDAY NIGHT AND SUNDAY. LOW PRESSURE WILL DEVELOP ON A FRONT AND THE LOW WILL BE IN THE FORECAST AREA BY SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... LAKE BREEZE AND WEAK COLD FRONT MOVING THROUGH NORTHERN OHIO AT MID-AFTERNOON. AIRMASS IS ESPECIALLY UNSTABLE SOUTH OF THE LAKESHORE. AT THIS TIME WILL FORECAST A 20 POP SOUTH OF THE LAKE FOR THIS EVENING...CUMULUS NOT TOO EXCITING LOOKING AT THIS TIME. THE BEST ACTIVITY SEEMS TO BE SOUTH OF THE FORECAST AREA. OTHERWISE PARTLY CLOUDY. MAV MINIMUM TEMPERATURES LOOK GOOD WITH THE DEW POINTS IN THE LOWER 60S. FOR LATE TONIGHT SOME CONCERN WITH THE FRONT STALLING AND THEN COMING BACK AS A WARM FRONT THAT THE WESTERN COUNTIES COULD HAVE SOME PRECIPITATION AS PER THE NAM AND SOMEWHAT THE GFS. && .SHORT TERM /MONDAY THROUGH TUESDAY/... WARM FRONT MOVES THROUGH THE AREA ON MONDAY. AT THIS TIME CONFIDENCE TO FORECAST A 30 POP IS LOW. SOME OF THE BEST AFTERNOON MOISTURE IS OVER THE EASTERN PORTION OF THE FORECAST AREA. WILL MENTION SLIGHT CHANCE IN THE ZONES. GUIDANCE TEMPERATURES LOOK GOOD WITH 850 MB TEMPERATURES NEAR 20C...NO LAKES BREEZE IS EXPECTED AS THE GRADIENT WILL BE STRONG ENOUGH. AT THIS TIME A SHORT WAVE MOVES THROUGH MONDAY NIGHT...THUS A CHANCE OF SHOWERS AND THUNDERSTORMS. TUESDAY IS INTERESTING...THE GFS TRYING TO SLOW THE FRONT DOWN. THE SHORT WAVE AND THE FRONTAL PASSAGE ARENT LINED UP...THIS MAY KEEP THE ACTIVITY DOWN A LITTLE...HOWEVER...WILL STILL FORECAST A LIKELY POP. TIMING IS TOUGH WHETHER THE BEST CHANCE IS IN THE AFTERNOON. WITH QUESTIONS ABOUT THE TIMING WONT PUT ANY IN AT THIS TIME EXCEPT IN THE EXTREME EAST WHERE CONFIDENCE IS BEST. THREAT OF SEVERE WEATHER IS OK...CAPE OVER 1000 AND SHEAR WILL BE FAIR. NO MENTION IN ZONES YET. MINIMUM TEMPERATURES TOUGH FOR MONDAY NIGHT...MAV MAY BE TOO COOL ESPECIALLY AT PLACES THAT STAY DRY. HIGHS TOUGH ON TUESDAY DEPENDING ON HOW QUICKLY THE SHOWERS AND THUNDERSTORMS DEVELOP...WENT CLOSER TO MAV. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... WITH THE MODELS HAVING TIMING ISSUES WILL HANG UNTO THE PRECIPITATION INTO THE EVENING. GFS HAS ANOTHER SHORT WAVE LATE TUEDAY NIGHT...WILL CONTINUE WITH A 30 POP EXTREME NORTHEAST. NO SIGNIFICANT FOG EXPECTED SINCE WINDS WILL BE AROUND 10 MPH MOST OF THE NIGHT AND THE AIRMASS WILL BE SLOWLY DRYING OUT. OTHERWISE GFS/DIGEX/ECMWF IN AGREEMENT WITH HIGH PRESSURE BUILDING IN BEHIND THE FRONT THROUGH WEDNESDAY NIGHT. MODELS AGREE IN MOVING IN ANOTHER FRONT FOR THURSDAY. THE FRONT WILL STALL OVER KENTUCKY. AFTER THAT THE MODELS DISAGREE WITH DEVELOPING A WAVE ALONG THE FRONT. THE GFS IS THE MOST AGRESSIVE WITH THE WAVE MOVING IN FRIDAY WITH PLENTY OF SHOWERS AND THUNDERSTORMS. THE ECMWF AND DIGEX KEEPS HIGH PRESSURE IN THE AREA AS DOES HPC. AT THIS TIME WILL KEEP FRIDAY THROUGH SATURDAY DRY AND INTRODUCE A 20 POP FOR SUNDAY AS WAVE MAY MAKE IT UP INTO THE AREA. THIS WILL HAVE TO BE MONITORED. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... KIND OF A TRICKY FORECAST TODAY AS COLD FRONT CONTS TO SAG ACROSS AREA. CURRENTLY NOT MUCH IF ANY CONVECTION OCCURRING AND BIG QUESTIONS IS WHETHER THIS WILL BE THE TREND FOR THE REST OF THE DAY. STARTING TO SEE SUM CU DEVELOP WRN AREAS. INSTABILITY IN THIS AREA PRETTY GOOD RIGHT NOW WITH LI/S WELL BELOW ZERO. UNFORTUNATELY...TIMING AND COVERAGE PRETTY TOUGH TO NAIL DOWN SO WILL USE A COMBINATION OF VCTS AND CB MENTION TO COVER ACTIVITY THIS AFT. KERI AND KYNG WILL MOST LIKELY REMAIN DRY. AFT 00Z JUST LIGHT WINDS AND SOME HI CLOUDINESS. SLY FLOW WILL PICK UP TOWARD END OF PERIOD. OUTLOOK SHOWERS AND THUNDERSTORMS LIKELY TUESDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS FORECAST AREA. VFR WED WITH HIGH PRESSURE. CHANCE OF TSRA THU WITH ANOTHER WEAK FRONT. && .MARINE... COLD FRONT NOW S OF THE LAKE WITH FLOW PRETTY MUCH LIGHT AND VARIABLE FRONT WILL COME BACK N AS A WARM FRONT LATER TONIGHT WITH SOUTHERLY FLOW DEVELOPING AROUND DAYBREAK. FLOW SHOULD REMAIN LIGHT DURING THE DAY ON MON WITH ONSHORE FLOW DEVELOPING IN THE NEAR SHORE WATERS. COLD FRONT STILL SET TO MOVE ACROSS THE LAKE ON TUE WITH STRONG STORMS LIKELY ALONG AND AHEAD OF THIS FRONT. THERE WILL BE A PRETTY GOOD PUNCH OF COLD AIR BEHIND FRONT SO SMALL CRAFT CONDITIONS WILL LIKELY DEVELOP FOR A WHILE DURING THE MIDDLE PART OF THE WEEK. COULD BE ANOTHER WEAK FRONT ON THU...OTHERWISE THE WEATHER THE SECOND HALF OF THE WEEK WILL BE QUIET. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KIELTYKA NEAR TERM...KIELTYKA SHORT TERM...KIELTYKA LONG TERM...KIELTYKA AVIATION...KUBINA MARINE...KUBINA
Hazardous weather outlook, Jun 17, 11:49 AM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1149 AM EDT SUN JUN 17 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-181600- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1149 AM EDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS THE POSSIBILITY THAT A COUPLE THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON AS A COLD FRONT MOVES THROUGH. THE THREAT WOULD BE GUSTY WINDS AND HAIL...MAINLY AWAY FROM THE LAKE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY WITH A COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:59 AM EDT | Marine Weather Statement | CLE | 2 hr | |
| Jun 17, 4:44 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 61 min |
| Jun 17, 5:00 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 60 min |
| Jun 17, 6:03 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 57 min |
| Jun 17, 7:04 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 56 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.